MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941816400
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that stent damage occurred.The target lesion was located in a coronary artery.A 4.00 x 16mm synergy xd drug-eluting stent was advanced for treatment.However, during the procedure, the device was failed to cross the lesion.During removal, it was noticed the mid stent strut was sticking straight up to the center of the stent.Eventually, the device was removed intact from the patient's body and the procedure was completed with different device.There were no patient complications reported.
 
Additional Manufacturer Narrative
E1: initial reporter address 1: (b)(6).
 
Event or Problem Description
It was reported that stent damage occurred.The target lesion was located in a coronary artery.A 4.00 x 16mm synergy xd drug-eluting stent was advanced for treatment.However, during the procedure, the device was failed to cross the lesion.During removal, it was noticed the mid stent strut was sticking straight up to the center of the stent.Eventually, the device was removed intact from the patient's body and the procedure was completed with different device.There were no patient complications reported.It was further reported that the target lesion was located in the right coronary artery.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a synergy xd mr us 4.00 x 16mm stent delivery system was returned for analysis.A visual examination of the stent found proximal stent damage, with stent struts lifted and pulled distally.The undamaged stent outer diameter was measured and the result was within maximum crimped stent profile measurement.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip found no issues.A visual and tactile examination of the hypotube found no issues along the hypotube shaft.A visual examination of the outer and inner lumen and mid-shaft section found no issues along the shaft polymer extrusion.No other issues were identified during the product analysis.E1- initial reporter address 1: (b)(6).
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13776504
Report Number2134265-2022-02959
Device Sequence Number3824398
Product Code NIQ
UDI-Device Identifier08714729981121
UDI-Public08714729981121
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2023
Device Model NumberH7493941816400
Device Lot Number0027747339
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/09/2022
Supplement Date Received by Manufacturer03/21/2022
04/08/2022
Initial Report FDA Received Date03/15/2022
Supplement Report FDA Received Date03/29/2022
04/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown